Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 151, NWS Albuquerque, NM

October 12, 2012Chaves County, Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 12, 2012, 7:34 PM MDT for Chaves County, Curry County, Roosevelt County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2012, 7:34 PM MDT (01:34 UTC)
Expired
Oct 12, 2012, 8:09 PM MDT
In force
35 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, Curry County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 33 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 12, 5:22 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WUUS55 KABQ 130134
SVRABQ
NMC005-009-041-130230-
/O.NEW.KABQ.SV.W.0151.121013T0134Z-121013T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 PM MDT FRI OCT 12 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 830 PM MDT

* AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES WEST OF ELIDA...OR ABOUT 31 MILES SOUTHWEST OF
  PORTALES...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLOYD...
  MELROSE BOMBING RANGE...
  MELROSE...
  SAINT VRAIN...
  RANCHVALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3385 10370 3395 10394 3460 10376 3461 10370
      3466 10370 3466 10343 3450 10325
TIME...MOT...LOC 0133Z 207DEG 46KT 3399 10379

$$
2 follow-up statements
151 
WWUS55 KABQ 130154
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT FRI OCT 12 2012

NMC005-130204-
/O.CAN.KABQ.SV.W.0151.000000T0000Z-121013T0230Z/
CHAVES-
754 PM MDT FRI OCT 12 2012

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME NORTHEASTERN
CHAVES COUNTY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.

LAT...LON 3441 10331 3410 10354 3418 10380 3466 10367
      3466 10343 3450 10325
TIME...MOT...LOC 0154Z 206DEG 45KT 3423 10365

$$

NMC009-041-130230-
/O.CON.KABQ.SV.W.0151.000000T0000Z-121013T0230Z/
CURRY-ROOSEVELT-
754 PM MDT FRI OCT 12 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ROOSEVELT AND SOUTHWESTERN CURRY COUNTIES UNTIL 830 PM MDT...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FLOYD...OR ABOUT 18 MILES WEST OF PORTALES...MOVING
NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MELROSE BOMBING RANGE...
  MELROSE...
  SAINT VRAIN...
  RANCHVALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3441 10331 3410 10354 3418 10380 3466 10367
      3466 10343 3450 10325
TIME...MOT...LOC 0154Z 206DEG 45KT 3423 10365

$$
455 
WWUS55 KABQ 130209
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
809 PM MDT FRI OCT 12 2012

NMC009-041-130219-
/O.CAN.KABQ.SV.W.0151.000000T0000Z-121013T0230Z/
CURRY-ROOSEVELT-
809 PM MDT FRI OCT 12 2012

...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL ROOSEVELT AND
SOUTHWESTERN CURRY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.

LAT...LON 3441 10331 3410 10354 3418 10380 3466 10367
      3466 10343 3450 10325
TIME...MOT...LOC 0209Z 206DEG 45KT 3438 10351

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 6:00 PM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 12, 6:00 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT FRI OCT 12 2012

.AVIATION...
00Z TAF CYCLE
A CLUSTER OF STRONG TO SEVERE TS WILL CROSS THE PLAINS OF
CHAVES...ROOSEVELT AND CURRY COUNTIES THIS EVENING.
MEANWHILE...STRONG TO SEVERE STORMS OVER THE SANGRE DE CRISTO
MTNS WILL GRADUALLY DIMINISH. SHOWERS AND THUNDERSTORMS ARE ALSO
EXPECTED ACROSS THE E CENTRAL AND NE PLAINS THIS EVENING...BUT
GREATER STABILITY SHOULD LIMIT CELL INTENSITY THERE. AROUND
MIDNIGHT MOST OF THE PCPN SHOULD DIMINISH...EXCEPT FOR SOME
LINGERING CELLS ON THE FAR E PLAINS...AND ISOLD SHRA/SHSN ACROSS
THE W CENTRAL AND N MTNS. MTN OBSCURATIONS ARE LIKELY IN THESE
AREAS TONIGHT. DRIER WEATHER IS EXPECTED SATURDAY...EXCEPT FOR A
FEW LINGERING -SHRA/-SHSN IN THE N MTNS. HOWEVER...W AND NW WINDS
WILL BE GUSTY AS THE CURRENT STORM SYSTEM EXITS.

44

&&

.PREV DISCUSSION...323 PM MDT FRI OCT 12 2012...
ACTIVE WEATHER TO CONTINUE INTO EARLY SATURDAY...THEN A DRYING AND
WARMING TREND EXPECTED THROUGH NEXT WEEK.

AT 12Z...THE KABQ SOUNDING REVEALED A PWAT OF 0.81 INCH...WHICH IS
177 PERCENT OF NORMAL AND ROUGHLY 2 STANDARD DEVIATIONS ABOVE
NORMAL. THIS ABUNDANT MOISTURE...COUPLED WITH DESTABILIZATION OF
THE ATMOSPHERE ASSOCIATED WITH THE APPROACHING PACIFIC STORM
SYSTEM...HAS RESULTED IN ROBUST THUNDERSTORMS. STORMS RACED NORTHEAST
AT 40 TO 50 MPH...WITH THE KABX VAD WIND PROFILE SHOWING 50KTS AS
LOW AS 15K FT ASL.

AT 3PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE
DEVELOPING BETWEEN THE DIVIDE AND THE RIO GRANDE VALLEY ACROSS
CENTRAL AND NORTHERN PORTIONS OF THE AREA. AT THE SAME TIME...THE
LATEST WATER VAPOR IMAGERY SHOWED A DISTINCT DRY SLOT WORKING
UNDER THE UPPER LOW CIRCULATION INTO SOUTHWEST NEW MEXICO. DRY AIR
RACING NE WILL PUT A DAMPER ON CONVECTION LATER THIS EVENING
ALONG/WEST OF THE MIDDLE AND LOWER RIO GRANDE VALLEY...INSTEAD
FAVORING THE NORTHERN MOUNTAINS AND AREAS ALONG/EAST OF THE
CENTRAL MOUNTAIN CHAIN. A THREAT FOR SEVERE THUNDERSTORMS STILL
EXISTS...ESPECIALLY ACROSS THE EASTERN PLAINS THIS EVENING AND
OVERNIGHT. SURFACE- BASED INSTABILITY PARAMETERS FROM THE LATEST
LAPS ANALYSIS SHOW IMPRESSIVE VALUES ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS WHERE SURFACE DEWPOINT TEMPERATURES HAVE CLIMBED
UP INTO THE MID 60S. THIS AIRMASS WILL CONTINUE TO ADVECT SLOWLY
NORTHWARD AND ACT TO WASH-OUT THE ERODING FRONTAL BOUNDARY
CURRENTLY IN PLACE ACROSS THE NORTHEAST PLAINS. LATER THIS
EVENING...AS THE PACIFIC FRONT TAKES SHAPE AND PUSHES OUT INTO THE
PLAINS...EXPLOSIVE CONVECTIVE DEVELOPMENT IS POSSIBLE. THE SPC DAY
1 CONVECTIVE OUTLOOK CONTINUES TO SHOW OUR EASTERN PLAINS IN THE
SLIGHT RISK AREA.

OVERNIGHT ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEW MEXICO
A CONVECTIVE DOWNTREND IS EXPECTED...EXCEPT FOR OVER THE NORTHERN
MOUNTAINS AND WEST CENTRAL MOUNTAINS WHERE OROGRAPHICALLY-INDUCED
SHOWERS WILL PERSIST. SNOW SHOWERS ARE FORECAST...GENERALLY ABOVE
10K FT OVERNIGHT WITH SOME ACCUMULATION POSSIBLE OVER THE PEAKS OF
THE SAN JUANS...SANGRE DE CRISTOS AND POSSIBLY MT. TAYLOR. PEAKS
ABOVE 11K FT COULD SEE SEVERAL INCHES OF ACCUMULATION OVERNIGHT
INTO SATURDAY NEAR THE COLORADO BORDER.

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM...AND MAY BE
EXTENDED/EXPANDED. WE'RE CURRENTLY HITTING CRITERIA AT KABQ...BUT
IS LOCALLY ENHANCED BY LOWER BOUNDARY LAYER EVAPORATIVE COOLING
ASSOCIATED WITH NEAR-BY CONVECTION. WINDS WILL STAY UP
OVERNIGHT AS A SHORTWAVE TROUGH ROTATES AROUND THE NE MOVING UPPER
LOW AND PUSHES ACROSS CENTRAL NM EARLY SATURDAY. THE FOCUS FOR
WINDY CONDITIONS WILL SHIFT TO THE EASTERN PLAINS SATURDAY...BUT
STRONGER WINDS WILL REMAIN IN THE LOWER BOUNDARY LAYER WEST OF THE
CENTRAL MOUNTAIN CHAIN THROUGH AT LEAST MID DAY.

AFTER A SPELL OF BELOW NORMAL TEMPERATURES THIS WEEKEND...A
DRYING/WARMING TREND WILL BE IN PLACE FOR NEXT WEEK. ABOVE TO WELL
ABOVE NORMAL TEMPERATURES ARE FORECAST THROUGH THE END OF NEXT
WEEK WITH A DRY NORTHWEST FLOW ALOFT. THERE CONTINUES TO BE SOME
DISAGREEMENT AMONG THE MEDIUM RANGE MODEL SOLUTIONS WITH THE
HANDLING OF A WEAK UPPER LEVEL TROUGH OVER NW MEXICO EARLY/MID
WEEK. THE GFS MOVES THIS FEATURE EAST INTO SOUTHERN NM BY TUESDAY
AND PICKS-UP SOME TROPICAL MOISTURE...BRINGING CLOUDS AND RAIN
CHANCES TO THE SOUTHERN THIRD OF THE STATE. THE MODEL
TRENDS...HOWEVER...ARE WETTER AT THIS TIME SO WE'VE INCLUDED A
MENTION OF SHOWERS AND THUNDERSTORMS FOR SOUTHERN AREAS ON
TUESDAY.

11

.FIRE WEATHER...
DYNAMIC WEATHER TODAY WITH A MID LEVEL DRY SLOT PUNCHING INTO THE
SOUTHWEST CORNER WHILE SHOWERS AND STORMS HAVE AFFECTED NORTHERN AND
EASTERN AREAS TODAY. THE SYSTEM AND ASSOCIATED PRECIPITATION WILL
RAPIDLY PUSH NORTHEASTWARD OVERNIGHT AND EVENTUALLY CLEAR THE AREA
ON SUNDAY. SOME PSEUDO WRAP AROUND PRECIPITATION COULD IMPACT THE
FAR NORTHERN MOUNTAINS ON SATURDAY BUT NOT LOOKING FOR MUCH. WINDS
WILL GUST UP OUT OF THE NORTH/NORTHWEST SATURDAY IN THE WAKE OF THE
DEPARTING LOW. AS A RESULT...VENTILATION WILL BE PRETTY GOOD ACROSS
THE AREA. MIXING HEIGHTS WILL CERTAINLY FALL THOUGH ACROSS THE
WESTERN TIER AS COOLER AIR FILTERS IN FROM THE WEST. THE HIGHER
MIXING HEIGHTS WILL REMAIN ACROSS THE EAST SATURDAY AFTERNOON.
HUMIDITY WILL FALL ACROSS THE EASTERN HALF BUT RISE SOME ACROSS THE
WEST.

WINDS WILL RELAX SOME ON SUNDAY ALTHOUGH A MODERATE NORTHWEST FLOW
ALOFT WILL REMAIN AS SOME RIDGING OVERTAKES THE AREA. VENTILATION
WILL CERTAINLY LOWER DUE TO THE POST COLD FRONTAL INVERSION WITH
POORS DEPICTED ACROSS THE WESTERN THIRD. DRY CONDITIONS WITH NEAR TO
SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED.

THERE IS SOME SLIGHT UNCERTAINTY FOR THE EARLIER HALF OF NEXT
WEEK...ESPECIALLY AS IT CONCERNS TUESDAY. THE GFS MODEL TRACKS A
WEAK BAJA LOW OVER THE SOUTHERN PORTION OF THE STATE WHILE THE
EUROPEAN AND CANADIAN MODELS ARE LESS ROBUST WITH THE FEATURE. THE
GFS IS SHOWING SOME PRECIPITATION ACROSS THE SOUTHERN TIER OF THE
STATE WHILE THE ECMWF AND GEM MODELS SHOW NO PRECIPITATION. SUSPECT
GFS COULD BE AN OUTLIER AS FAR AS PRECIPITATION GOES BUT WILL NEED
TO WATCH THE DAY TO DAY TRENDS. VENTILATION WILL RISE SOME ON MONDAY
AND IMPROVE EVEN MORE ACROSS THE SOUTHWEST HALF ON TUESDAY.
IMPROVING AREAWIDE ON WEDNESDAY. MODELS ALSO POINTING TOWARDS SOME
SORT OF MID LEVEL DRY AIR INTRUSION THUS LOWERING HUMIDITY VALUES ON
MONDAY. WHAT HAPPENS AFTER THAT AS FAR AS THE MID LEVEL DRY
INTRUSION WILL BE DEPENDENT ON THAT BAJA WAVE.

MODELS SEEM TO BE IN PRETTY GOOD CONSENSUS WITH A BROAD RIDGE
DEVELOPING OVER THE DESERT SOUTHWEST. THIS MEANS ABOVE NORMAL
TEMPERATURES AND LOWERING HUMIDITY. PERHAPS A FEW MODERATE BREEZES
STARTING OUT DUE TO A MODERATE FLOW ALOFT BUT GRADUALLY BECOMING
LIGHTER AS TIME GOES ON. VENTILATION COULD BE A CONCERN AS THE WINDS
ALOFT LIGHTEN SOME DUE TO THE RIDGE BUILDUP BUT SUSPECT LOW LEVEL
INSTABILITY WILL HELP WITH THAT. IF THIS PATTERN WERE TO OCCUR IN
NOVEMBER...THEN ANOTHER STORY FOR SURE. WILL NEED TO MONITOR THAT
TREND THE LATTER HALF OF NEXT WEEK.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ505>508-521-523-524-529.

&&

44
Hazardous weather outlook, Oct 12, 7:00 AM MDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 AM MDT FRI OCT 12 2012

NMZ501>540-131200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
700 AM MDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A
LINE FROM CLAYTON TO ROSWELL THROUGH THIS EVENING. GOLFBALL SIZE
HAIL...DAMAGING WINDS NEAR 60 MPH AND A TORNADO OR TWO ARE POSSIBLE.
AREAS OF HEAVY RAIN MAY ALSO LEAD TO FLOODING. THERE IS ALSO A
SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF A LINE
FROM GALLUP TO DULCE. THE MAIN THREATS IN THIS AREA ARE LOCALLY
DAMAGING WINDS AND PERHAPS A TORNADO.

STRONG SOUTHWEST WINDS WITH GUSTS UP TO 50 MPH ARE LIKELY ACROSS
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

34

In the hours before

Special weather statement, Oct 12, 3:37 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT FRI OCT 12 2012

NMZ512-514-518-122230-
SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST
SLOPES SANGRE DE CRISTO MOUNTAINS-
337 PM MDT FRI OCT 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA FE AND EXTREME
EASTERN SANDOVAL COUNTIES THROUGH 430 PM MDT...

AT 336 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 9 MILES
WEST OF SANTA FE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...LA BAJADA...
TESUQUE...LA CIENEGA...LAMY...LOS CERRILLOS...GALISTEO AND CERRILLOS
HILLS STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3570 10574 3534 10592 3550 10632 3584 10613
TIME...MOT...LOC 2136Z 309DEG 10KT 3571 10612

33
Local storm report, Oct 12, 4:48 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT FRI OCT 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             12 S SANTA FE           35.50N 105.95W
10/12/2012  M0.88 INCH       SANTA FE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201314

GUYER
Special weather statement, Oct 12, 4:50 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 PM MDT FRI OCT 12 2012

NMZ512-514-515-518-122315-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
450 PM MDT FRI OCT 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORA...NORTHWESTERN SAN
MIGUEL...EXTREME SOUTHEASTERN RIO ARRIBA AND NORTHEASTERN SANTA FE
COUNTIES THROUGH 515 PM MDT...

AT 448 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 6 MILES
WEST OF GLORIETA...OR ABOUT 8 MILES SOUTHEAST OF SANTA FE...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...GLORIETA...HYDE
MEMORIAL STATE PARK...TERERRO...COWLES AND GASCON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3607 10571 3589 10537 3543 10583 3552 10605
TIME...MOT...LOC 2250Z 213DEG 34KT 3560 10587

33
Local storm report, Oct 12, 4:59 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT FRI OCT 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 WSW GLORIETA          35.56N 105.84W
10/12/2012  M1.25 INCH       SANTA FE           NM   TRAINED SPOTTER

            RANCHEROS CAMPGROUND

&&

EVENT NUMBER ABQ1201315

GUYER
Local storm report, Oct 12, 5:00 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT FRI OCT 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 NNW LAMY              35.54N 105.90W
10/12/2012  E0.88 INCH       SANTA FE           NM   COCORAHS

&&

EVENT NUMBER ABQ1201316

JF
Special weather statement, Oct 12, 7:06 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
706 PM MDT FRI OCT 12 2012

NMZ515-527>533-130200-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN SAN MIGUEL COUNTY-FAR
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-NORTHEAST
HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
706 PM MDT FRI OCT 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...EXTREME WESTERN
UNION...SOUTHEASTERN COLFAX...WESTERN SAN MIGUEL...NORTHWESTERN
HARDING AND EXTREME NORTHWESTERN GUADALUPE COUNTIES THROUGH 800 PM
MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
MAXWELL TO 6 MILES NORTHEAST OF RIBERA...AND MOVING SOUTHEAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...LAS VEGAS...WAGON MOUND...
WATROUS...ROMEROVILLE...VALMORA...TECOLOTE...ABBOTT...ANTON CHICO...
MILLS...MAES...CHICOSA LAKE STATE PARK...DILIA...OJITOS FRIOS...
CHAPELLE...SHOEMAKER...LOS MONTOYAS...SAN AUGUSTIN AND TECOLOTITO.

&&

LAT...LON 3625 10395 3516 10509 3540 10550 3655 10435
TIME...MOT...LOC 0106Z 297DEG 22KT 3651 10430 3544 10539

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 6:05 PM MDTSevere Thunderstorm WarningABQChaves40 min
Oct 12, 6:47 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt58 min
Oct 12, 6:58 PM MDTSevere Thunderstorm WarningABQChaves32 min
Oct 12, 7:06 PM MDTSpecial Weather StatementABQSan Miguel54 min
Oct 12, 7:40 PM MDTAreal Flood AdvisoryABQSan Miguel80 min
Oct 12, 7:40 PM MDTSpecial Weather StatementABQUnion35 min
Oct 12, 7:50 PM MDTSevere Thunderstorm WarningABQColfax, Union55 min
Oct 12, 8:22 PM MDTSpecial Weather StatementABQUnion23 min
Oct 12, 8:38 PM MDTSevere Thunderstorm WarningABQUnion67 min
Oct 12, 9:28 PM MDTSpecial Weather StatementABQUnion32 min
Oct 12, 9:54 PM MDTSpecial Weather StatementABQHarding36 min
Oct 12, 9:56 PM MDTAreal Flood AdvisoryABQUnion64 min
Oct 12, 9:59 PM MDTSevere Thunderstorm WarningABQHarding, Union46 min
Oct 12, 10:30 PM MDTSpecial Weather StatementABQCurry, Quay30 min
Oct 12, 10:53 PM MDTSevere Thunderstorm WarningABQHarding, Quay47 min
Oct 12, 11:03 PM MDTSpecial Weather StatementABQCurry27 min
Oct 12, 11:20 PM MDTSevere Thunderstorm WarningABQCurry, Quay55 min
Oct 13, 12:51 AM MDTSevere Thunderstorm WarningABQCurry, Quay39 min
Oct 13, 2:56 AM MDTWind AdvisoryABQ15 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.